A month of weirdness.
At last month's Tysabri infusion, I asked to skip the Benadryl, as I had done the month before. They are ok with that. I noticed the next day that I didn't have my normal energetic reaction, and felt like crap on a continuing basis all month. Developed a bladder infection, and had an MS flare-up start in full force a few weeks ago.
I've been taking Tysabri for 8 or 9 months, and this is my first flare-up. Kind of a bummer, though I do appreciate the good times. Yesterday, the MS clinic called and said they thought maybe I was experiencing the dreaded "neutralizing antibodies". Some Star Trek thing. So instead of having my next infusion tomorrow, I'm going down to chat and get blood tests done. I'm even wondering if my side effect of low appetite and mild nausea has been related to that.
I'm a little irked because somehow I didn't even know this was an option. I knew you could have an allergic reaction, but didn't know that the development of antibodies would trigger a relapse.
Not sure what to hope for or not to hope for. If the antibodies are a recurrent risk with each infusion, I think I'm probably out. I don't have to decide right now, so I'm trying not to.
At church on Sunday some guy came up to me and told me how he has "cured" people of MS using DHEA and other supplements. I had my normal "fuck off and die" reaction, but, it was church, so I was kind. He told me that the MS drugs are "the worst thing you can do.". I get pissed off when people get all negative about whatever I am doing, especially when it has been working for me. It's weird that 24 hours later, I find out maybe there is a problem with T. And, I did buy a bottle of DHEA/Vitamin D a few months ago. Might go dig that up....I plan to ask Rae about it tomorrow at the MS clinic. Surely if there was decent research they would be recommending it to patients?
and stop calling me Shirley.
So, I might be switching from John Corboy, "i play a doctor on TV!"* to a guy who works out of a van down by the river!
*just a joke. I love Dr. Corboy.